The number of new psychoactive substances (NPS) available is constantly increasing, making it difficult for toxicology laboratories to keep screening methods up to date. Full scan high-resolution mass spectrometry (HRMS) is a versatile technique which allows for progressive updating of spectral databases to increase the scope of screening. It also allows for retrospective screening of data - specifically, reprocessing of data files using an updated spectral database without the need for re-extraction or reanalysis. The coronial case reported here illustrates the application of retrospective processing of HRMS data in the detection of emerging NPS. A 28-year-old male with a history of illicit drug use was found deceased at home. Initial routine screening of the post-mortem peripheral blood identified only methylamphetamine, amphetamine and trace amounts of lorazepam. A compound with an accurate mass and isotope ratio consistent with the opioid AH-7921 was also detected in the liquid chromatography (LC)-HRMS screen; however; the retention time and mass spectrum did not match the library. Further investigation confirmed the compound to be U-47700, another opioid and structural isomer of AH-7921. Several months later, after additional NPS had been added to the in-house HRMS database, retrospective screening of the HRMS data was performed, revealing the presence of designer benzodiazepines, diclazepam and flubromazepam as well as the psychedelic drug 2,5-dimethoxy-4-chloroamphetamine (DOC). Quantitative analysis gave the following results in peripheral post-mortem blood: U-47700 (330 μg/L), diclazepam (70 μg/L), flubromazepam (10 μg/L), methylamphetamine (290 μg/L) and amphetamine (150 μg/L) (DOC not quantitated). These substances, along with lorazepam and etizolam, were also confirmed in the post-mortem urine and an investigation into blood and urinary metabolites was carried out. All analyses were performed using the same LC-quadrupole-time of flight method. The cause of death was aspiration (of gastric content into airways and lungs) due to mixed drug toxicity.